Alabama, 2001Waterspout in Alabama, July 2, 2001
July 2, 2001 · NWS MOB · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 2, 2:20 AM CST, 8 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 2:20 AM CST, 8 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
320 AM CDT MON JUL 02 2001
ANALYSIS OF BUOY DATA AND SCATTEROMETER IMAGERY HINTS THAT THERE IS
A WEAK NORTH-SOUTH TROUGH TRAVELLING IN THE EASTERLIES OVER THE GULF
OF MEXICO. THE NORTHERN EXTENT OF THIS FEATURE MAY BE THE SOURCE OF
SOME RECENT MINOR CONVECTION OVER SOUTHEAST MISSISSIPPI. THE SURFACE
ANALYSES SHOW A MORE PRONOUNCED TROUGH UPSTREAM OVER THE EASTERN
GULF. 00Z UPPER AIR ANALYSIS SHOWS ELONGATED UPPER TROUGH EXTENDING
FROM THE LOWER MISSISSIPPI VALLEY THROUGH THE WESTERN GULF OF MEXICO.
GIVEN THE CONTINUALLY MOIST ATMOSPHERE LOCALLY...AT LEAST SCATTERED
CONVECTION IS PLAUSIBLE TODAY. BOTH AVIATION AND ETA ARE SHOWING
DECENT SHORT WAVE MOVING NORTHWEST INTO THE LOCAL AREA THROUGH
TOMORROW WITH AVIATION A BIT MORE AGGRESSIVE. HAVING A LITTLE
TROUBLE DEPICTING MUCH ON WATER VAPOR IMAGERY HOWEVER. FEEL THE
STRENGTH OF THIS FEATURE IS A LITTLE OVERPLAYED AND MAY BE
CONVECTIVE FEEDBACK. NONETHELESS...GIVEN THE LOW LEVEL TROUGH TO
THE EAST AND ABUNDANT DEEP LAYER MOISTURE...MAY SEE SOME INTERACTION
WITH SEA BREEZE CONVERGENCE. THUS WILL FOLLOW MOISTER MAV GUIDANCE
AND GO WITH LIKELY RAIN CHANCES ALONG THE COAST AND EASTERN INLAND
SECTIONS OF FORECAST AREA. TMPERATURES A LITTLE LOWER THAN YESTERDAY
DUE TO CLOUD COVER. NOT EXPECTING MUCH CHANGE FOR TOMORROW EXCEPT
WAD OF MOISTURE ON AVIATION MODEL IS A LITTLE MORE INLAND.
MARINE...KEEPING LIGHT SOUTHEAST WINDS OVER THROUGH THE PERIOD WITH
SCATTERED TO NUMEROUS CONVECTION.
/13
MOB TT 087/072 088/072 088 13635
PNS TT 086/073 087/073 087 13635
DTS TT 085/074 085/074 085 13635
GZH TT 088/069 0P87/070 088 13645
2R0 ET 089/070 087/071 088 13545
61A TT 088/070 087/071 088 13545
.MOB...
AL...NONE.
FL...NONE.
MS...NONE.
In the hours before
Special weather statement, Jul 2, 5:15 AM CST, 5 hours 50 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT MON JUL 02 2001
A WEAK TROUGH OF LOW PRESSURE IN THE GULF OF MEXICO COMBINED WITH
FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL BE ACTIVE ACROSS SOUTHEAST MISSISSIPPI
...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. THE
THUNDERSTORMS WILL BE ACTIVE MAINLY IN THE AFTERNOON AND TAPER OFF
THROUGH THE EVENING.
THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS AND ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE
REQUIRED THROUGH TONIGHT.
FOR ADDITIONAL INFORMATIOPN...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Jul 2, 5:30 AM CST, 5 hours 35 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031800-
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT MON JUL 02 2001
A WEAK TROUGH OF LOW PRESSURE IN THE GULF OF MEXICO COMBINED WITH
FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO BE ACTIVE ACROSS SOUTHEAST MISSISSIPPI
...SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. THE
THUNDERSTORMS WILL BE ACTIVE MAINLY IN THE AFTERNOON AND WILL TAPER
OFF THROUGH THE EVENING.
THIS ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS AND ACTIVATION OF
STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE
REQUIRED THROUGH TONIGHT.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Waterspout, Baldwin
- When
- July 2, 11:05 AM CST to 11:10 AM CST
- Where
- Baldwin County, Fairhope
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.661, -87.750 (the zone’s center; the record gives no point)
A waterspout was observed over Mobile Bay, east of Fairhope. The waterspout remained over the Bay and dissipated over the water.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New Mexico, July 2, 2001$3.5 million · 1 event
- Hail in Nebraska, July 2, 2001$320,000 · 4.25 in hail · 28 events
- Flooding and Hail in Georgia, July 2 to 4, 2001$143,000 · 0.75 in hail · 15 events
- Damaging Winds in New Mexico, July 2, 2001$70,000 · 56 kt wind · 5 events
- Flash Flood and Lightning Strike in North Carolina, July 2 to 3, 2001$50,000 · 2 events
- High Wind in Nevada, July 2, 2001$25,000 · 54 kt wind · 1 event
- Hail in Montana, July 2, 20011.75 in hail · 13 events
- Flood in North Carolina, July 2, 20011 injured · 1 event
- Hail in Montana, July 2, 20011.75 in hail · 4 events
- Hail in Montana, July 2, 20011.25 in hail · 3 events
- Waterspouts in Mississippi, July 2, 20012 events
- High Wind in California, July 2, 20012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259651.